Alert archive / Louisiana / Special Weather Statements in 2021
Special Weather Statement, NWS Lake Charles, LA
NWS Lake Charles, LA issued this special weather statement at Jul 2, 2021, 7:01 PM CDT for Cameron Parish, Louisiana. It was in force for 44 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 2, 2021, 7:01 PM CDT (00:01 UTC)
- Expired
- Jul 2, 2021, 7:45 PM CDT
- In force
- 44 min
- Issued by
- NWS Lake Charles, LA
County Cameron Parish, LA
The radar
The Lake Charles radar (KLCH), 10 km from the middle of the area, began a volume at 00:05 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Lake Charles Mun, LA (KLCH), launched 00:00Z, 0.0 hours before the alert went out and 11 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1873 J/kg
- Mixed-layer CIN
- -6 J/kg
- Mixed-layer LCL
- 1035 m above ground
- 0-6 km bulk shear
- 15 kt
- 0-1 km storm-relative helicity
- 51 m²/s²
- 0-3 km storm-relative helicity
- 66 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
865
WWUS84 KLCH 030001
SPSLCH
Special Weather Statement
National Weather Service Lake Charles LA
701 PM CDT Fri Jul 2 2021
LAZ041-073-074-030045-
Calcasieu LA-West Cameron LA-East Cameron LA-
701 PM CDT Fri Jul 2 2021
...SIGNIFICANT WEATHER ADVISORY FOR NORTH CENTRAL CAMERON AND
SOUTHEASTERN CALCASIEU PARISHES UNTIL 745 PM CDT...
At 701 PM CDT, Doppler radar was tracking a strong thunderstorm near
Lake Charles Regional Airport, moving east at 20 mph.
Winds in excess of 40 mph will be possible with this storm.
Locations impacted include...
Lake Charles, Sulphur, Grand Lake, Lake Charles Regional Airport,
Carlyss, Hacketts Corner, Heberts Marina, Sweet Lake, Gibbstown,
Holmwood and Hackberry.
LAT...LON 2997 9327 3002 9327 3005 9329 3005 9333
2999 9334 3002 9342 3022 9339 3022 9300
2989 9301
TIME...MOT...LOC 0001Z 276DEG 19KT 3013 9329
$$
13What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lake Charles, LA wrote its last area forecast discussion before this special weather statement went out at Jul 2, 3:42 PM CDT, 3 hours 19 minutes earlier.
Area forecast discussion, Jul 2, 3:42 PM CDT, 3 hours 19 minutes before
Area Forecast Discussion National Weather Service Lake Charles LA 342 PM CDT Fri Jul 2 2021 .DISCUSSION... .SHORT TERM (Today through 12Z Monday)... The surface frontal boundary is continuing to make its way south today. It has brought some stratiform precipitation to northern and central parts of our area this morning. Showers and thunderstorms have developed behind the stratiform precipitation and are affecting northern and western parts of our area. Storms will likely continue developing throughout our area this afternoon and evening ahead of the front. Chances for showers and thunderstorms will continue tonight into tomorrow as the front begins to interact with moisture from the Gulf of Mexico. The front will be expected to stall over our area late Saturday into Sunday. The GFS, ECMWF, and SREF have consensus regarding QPF particularly across SE TX and SW LA for Saturday. However, WPC appears to be trending slightly more eastward with higher values just offshore to the south. This forecast incorporates the previously mentioned models and shifts QPF to the west-northwest to increase coverage over SE TX and SW LA for the remainder of Friday as well as Saturday. The models as well as WPC have the bulk of the QPF along the immediate coastline and offshore on Sunday. This forecast will align primarily with WPC for Sunday. However, QPF values were increased around Vermilion Bay late Saturday into Sunday morning in accordance with GFS and ECMWF. There are concerns of possible flooding for parts of SE TX and SW LA Friday evening through the weekend. The consistently high chances for precipitation due to the arriving front combined with the already saturated ground will make flooding a possibility. RSM 0-100 cm (Relative Soil Moisture) remains in the 65-70% range throughout much of SE TX and SW LA (particularly areas near and south of the I-10 corridor). WPC has most of our area in a Marginal Risk of excessive rainfall for much of the weekend. 55 LONG TERM (Monday through Friday)... In short, the long term period looks like a continuation of our typical summertime warm and wet pattern, with a repetitive day-to- day forecast expected. Through the bulk of the extended period, the NW Gulf will remain under a mid/upper level trof and on the western periphery of a broad surface high. This weakness aloft in combination with our typical summertime precipitation triggers (daytime heating, the seabreeze, etc.), as well as ample moisture overhead (PWATs around 2.0 inches), will result in POPs around 60- 80% each day and 40-60% each night. Majority of this convection should be diurnal in nature, with a general pattern of showers offshore/along the coast overnight, spreading inland through the day, and tapering off with sunset, expected. Only real benefit to this continued wet pattern will be below average temps, with afternoon highs in the mid-80s to around 90 each day. By Friday, models begin to signal to this wet pattern finally coming to an end, as upper level ridging begins to build across the Gulf Coast. Rain chances trend down a bit on Friday, while temps begin to trend upward. 17 && .PRELIMINARY POINT TEMPS/POPS... AEX 71 91 69 92 / 70 40 10 30 LCH 75 87 73 89 / 70 80 50 60 LFT 75 86 72 88 / 70 80 40 60 BPT 74 86 72 87 / 70 80 60 70 && .LCH WATCHES/WARNINGS/ADVISORIES... LA...None. TX...None. GM...None. &&
Hazardous weather outlook, Jul 2, 3:43 PM CDT, 3 hours 18 minutes before
Hazardous Weather Outlook National Weather Service Lake Charles LA 343 PM CDT Fri Jul 2 2021 LAZ027>033-041>045-052>055-073-074-TXZ180-201-215-216-259>262-032045- Vernon-Rapides-Avoyelles-Beauregard-Allen-Evangeline-St. Landry- Calcasieu-Jefferson Davis-Acadia-Lafayette-Upper St. Martin- Vermilion-Iberia-St. Mary-Lower St. Martin-West Cameron-East Cameron- Tyler-Hardin-Jefferson-Orange-Northern Jasper-Northern Newton- Southern Jasper-Southern Newton- 343 PM CDT Fri Jul 2 2021 This Hazardous Weather Outlook is for central Louisiana, south central Louisiana, southwest Louisiana, west central Louisiana and southeast Texas. .DAY ONE...Tonight. Locally heavy downpours will be possible with the strong convection. Therefore, the area has been outlined in a Marginal Risk (level 1 out of 4) Potential for excessive rainfall causing flash flooding. Also, occasional cloud to ground lightning will occur with the storms. Otherwise, The probability for widespread hazardous weather is low. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. Daily chances for thunderstorms with locally heavy downpours and occasional cloud to ground lightning. Otherwise, the probability for widespread hazardous weather is low. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. GMZ430-432-435-450-452-455-470-472-475-032045- Sabine Lake-Calcasieu Lake-Vermilion Bay- Coastal waters from Cameron LA to High Island TX out 20 NM- Coastal waters from Intracoastal City to Cameron LA out 20 NM- Coastal waters from Lower Atchafalaya River to Intracoastal City LA out 20 NM-Waters from Cameron LA to High Island TX from 20 to 60 NM- Waters from Intracoastal City to Cameron LA from 20 to 60 NM- Waters from Lower Atchafalaya River to Intracoastal City LA from 20 to 60 NM- 343 PM CDT Fri Jul 2 2021 This Hazardous Weather Outlook is for the Gulf of Mexico and the coastal lakes and bays of the Gulf of Mexico. .DAY ONE...Tonight. Scattered showers and thunderstorms will be possible. The storms will bring locally higher winds and seas, along with occasional cloud to water lightning. Otherwise. the probability for widespread hazardous weather is low. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. A daily chance for scattered showers and thunderstorms will be possible. The storms will bring locally higher winds and seas, along with occasional cloud to water lightning. Otherwise, the probability for widespread hazardous weather is low. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
In the hours before
Special weather statement, Jul 2, 7:01 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service Lake Charles LA
701 PM CDT Fri Jul 2 2021
LAZ041-073-074-030045-
Calcasieu LA-West Cameron LA-East Cameron LA-
701 PM CDT Fri Jul 2 2021
...SIGNIFICANT WEATHER ADVISORY FOR NORTH CENTRAL CAMERON AND
SOUTHEASTERN CALCASIEU PARISHES UNTIL 745 PM CDT...
At 701 PM CDT, Doppler radar was tracking a strong thunderstorm near
Lake Charles Regional Airport, moving east at 20 mph.
Winds in excess of 40 mph will be possible with this storm.
Locations impacted include...
Lake Charles, Sulphur, Grand Lake, Lake Charles Regional Airport,
Carlyss, Hacketts Corner, Heberts Marina, Sweet Lake, Gibbstown,
Holmwood and Hackberry.
LAT...LON 2997 9327 3002 9327 3005 9329 3005 9333
2999 9334 3002 9342 3022 9339 3022 9300
2989 9301
TIME...MOT...LOC 0001Z 276DEG 19KT 3013 9329
13The office that day
Everything else NWS Lake Charles, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 2, 7:30 PM CDT | Special Weather Statement | LCH | Cameron | 45 min |
| Jul 3, 2:50 PM CDT | Flash Flood Warning | LCH | Lafayette | 3 hr |
| Jul 3, 3:46 PM CDT | Flash Flood Warning | LCH | Lafayette, Vermilion | 119 min |
| Jul 3, 6:11 PM CDT | Flash Flood Warning | LCH | Lafayette, Saint Martin | 4 hr |
| Jul 3, 3:13 PM CDT | Flash Flood Warning | LCH | Orange | 2 hr |
| Jul 3, 3:49 PM CDT | Flash Flood Warning | LCH | Orange | 86 min |
| Jul 3, 5:05 PM CDT | Flash Flood Warning | LCH | Orange | 4 hr |
Nearby
Special Weather Statements in Louisiana, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.